Pfizer Inc. Issues a Voluntary Nationwide Recall for 2 Lots of RELPAX®

PUBLISHED: Aug 15, 2019
Relevant to: All Healthcare Organizations

Pfizer Inc. is voluntarily recalling RELPAX® (eletriptan hydrobromide) 40 mg tablets, lots AR5407 and CD4565, to the Patient level. Pfizer Inc. initiated this recall because these product lots may not meet Pfizer’s in-house microbiological specification for the potential presence of Genus Pseudomonas and Burkholderia.

Individuals who consume oral products contaminated with microorganisms are at risk of bacterial dissemination from the gut to the bloodstream potentially resulting in serious, life- threatening infections. In addition, there is risk of temporary gastrointestinal distress without serious infection. For the general population these risks are low; for certain vulnerable patient populations (such as patients with compromised immune systems, cystic fibrosis and chronic granulomatous disease) there may be the potential for serious adverse events including life- threatening infections. To date, Pfizer has not received any customer complaints or reports of adverse events related to this issue.

RELPAX ® (eletriptan hydrobromide) 40 mg tablets are packaged in cartons as indicated below. The affected lots were distributed nationwide to wholesalers, retailers, hospitals, and healthcare providers in the United States and Puerto Rico from June 2019, to July 2019.

Anyone with an existing inventory of the lots, which are being recalled, should stop use and distribution and quarantine immediately. Inform healthcare professionals in your organization of this recall. For retailers, hospitals, or healthcare providers that have dispensed product to patients, please notify these patients regarding the recall. For additional assistance, call Stericycle at 877-225-9750 (Monday through Friday, 8 a.m. to 5 p.m. ET).

See the recall notice for specific lot numbers and for contact information for clinical inquires.

Want to read the full alert and receive alert emails?

Browse Additional Alerts